Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 29, 2025, 10:00 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2025, 10:00 PM CDT (03:00 UTC)
- Expired
- May 30, 2025, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 233 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
085
WGUS54 KMAF 300300
FFWMAF
TXC043-243-377-300600-
/O.NEW.KMAF.FF.W.0020.250530T0300Z-250530T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1000 PM CDT Thu May 29 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Brewster County in southwestern Texas...
Southeastern Jeff Davis County in southwestern Texas...
East Central Presidio County in southwestern Texas...
* Until 100 AM CDT.
* At 1000 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alpine, Alpine-Casparis Municipal Airport, Camp Mitre Peak,
Paisano Pass, Elephant Mountain and Elephant Mountain Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3054 10365 3053 10364 3008 10333 2994 10380
2992 10384 3048 10398
FLASH FLOOD...RADAR INDICATED
$$
931 follow-up statement
813
WGUS74 KMAF 300431
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1131 PM CDT Thu May 29 2025
TXC043-243-377-300600-
/O.CON.KMAF.FF.W.0020.000000T0000Z-250530T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-Jeff Davis TX-Presidio TX-
1131 PM CDT Thu May 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY FOR
NORTHWESTERN BREWSTER, SOUTHEASTERN JEFF DAVIS AND EAST CENTRAL
PRESIDIO COUNTIES...
At 1131 PM CDT, Doppler radar indicated thunderstorms have produced
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Alpine, Alpine-Casparis Municipal Airport, Camp Mitre Peak,
Paisano Pass, Elephant Mountain and Elephant Mountain Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3054 10365 3053 10364 3008 10333 2994 10380
2992 10384 3048 10398
FLASH FLOOD...RADAR INDICATED
$$
HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:36 PM CDT, 3 hours 24 minutes earlier. Its key messages:
- Updated at 633 PM CDT Thu May 29 2025
- Thunderstorms expected today, especially in the mountains and across the Permian Basin. Several severe thunderstorms are possible (damaging winds and very large hail are the primary threats, particularly in the Permian Basin).
- Continued thunderstorm chances in the higher terrain through the weekend (30-60% chances). Severe storms generally not expected.
- Warming trend develops over the weekend into next week.
Area forecast discussion, May 29, 6:36 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 636 PM CDT Thu May 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 633 PM CDT Thu May 29 2025 - Thunderstorms expected today, especially in the mountains and across the Permian Basin. Several severe thunderstorms are possible (damaging winds and very large hail are the primary threats, particularly in the Permian Basin). - Continued thunderstorm chances in the higher terrain through the weekend (30-60% chances). Severe storms generally not expected. - Warming trend develops over the weekend into next week. && .SHORT TERM... (This afternoon through Friday night) Issued at 156 PM CDT Thu May 29 2025 A sunny and warm afternoon is ahead for the region, setting the stage for later this afternoon and evening. Temperatures are climbing through the 80s into the 90s with peak heating, helping to destabilize a moist airmass across the area. Convective attempts have already begun over the higher elevations as a weak disturbance, evidenced on water vapor imagery, traverses the region. The main trough remains to our west, but this feature and other weak disturbances will help initiation convection over the next several hours. Further complicating the forecast is a weakening outflow boundary that has settled near the Pecos River Valley. An additional composite outflow boundary and cold front is draped across eastern New Mexico to near Lubbock into our northeastern Permian Basin. These features may provide additional focus and enhanced corridors for severe weather later this afternoon and evening. Current high- resolution ensemble guidance depicts more scattered and weaker convection forming in the vicinity of the Guadalupe and Davis Mountains early this afternoon. This activity will likely pose a large hail and damaging wind risk, but remain more multi-cellular. A supercell or two may develop near the remnant outflow boundary or in the vicinity of the Reeves/Pecos County lee-side low pressure. A low to medium (20-50%) chance of thunderstorms is expected around this corridor. Additional thunderstorms are expected along the composite outflow boundary/cold front later this afternoon. This boundary is still slowly moving southwest, increasing uncertainty somewhat. That said, nearest this feature appears to be the most enhanced corridor for organized severe thunderstorms. A medium to high 40-70%) chance of thunderstorms is anticipated across much of the Permian Basin. Several supercells are expected to develop, posing a very large hail and tornado risk from the far northern Permian Basin to the southern portions of the Llano Estacado, especially nearest the boundary. This activity will slowly merge and transition into a mainly large hail and damaging wind risk as it sweeps into the central and eastern Permian Basin. That said, a tornado or two remains possible with any well-established supercells. This thunderstorm activity is expected to exit the region to the east during the late evening to early overnight hours as the aforementioned cold front swings across the region. Quieter weather is expected behind this cold front as a cooler, more stable airmass spills in. There remains at least a low (10-30%) chance that a few elevated thunderstorms develop during the morning hours over the cold front. These thunderstorms are not expected to pose much of a severe risk though. Temperatures remain mild due to lingering cloud cover behind the cold front, only falling into the 60s for most tomorrow morning. Friday sees cooler temperatures overspread the entire region as the cold front continues to move south. Upper 70s and low 80s under mostly cloudy skies will be a welcomed sight for those who enjoy this type of weather. The only exception may be across portions of the Guadalupe Mountains and Davis Mountains into the Presidio Valley. A few afternoon thunderstorms remain possible with closer proximity to the cold front. That said, this threat remains a medium (30-60%) chance for this region. No organized severe weather is expected though, but a stronger thunderstorm can't be ruled out. A combination of cloud cover and southerly winds will maintain the milder temperatures with 60s for most to start the weekend during Saturday morning. -Chehak && .LONG TERM... (Saturday through Wednesday) Issued at 156 PM CDT Thu May 29 2025 Northwesterly flow aloft continues into the weekend as the ridge to our west begins to migrate this direction. Meanwhile, southerly/southeasterly winds persist at the surface as post-frontal high pressure shifts eastward. As a result, warm and muggy conditions are expected Saturday and Sunday. Highs shoot back into the upper 80s and low 90s Saturday, then into the mid-to-upper 90s Sunday as the ridge moves overhead. Because of continued upslope flow and dewpoints in the 50s and low 60s, rain/thunderstorm chances persist in the higher terrain of west Texas and southeast New Mexico through the weekend (30-60% chances for locations roughly south and west of the Pecos River, with highest probabilities in/near the Davis Mountains). Given weak 0-6 km shear (< 20 kts), organized severe weather is not expected. Monday, another incoming shortwave trough pushes the ridge off to the east. Though it appears our area will be south of the best forcing, pulses within the southwesterly flow aloft should at least usher in some better rain/storm chances by Monday afternoon for a larger portion of the region (currently 30-60%, with best chances in the Davis Mountains/Stockton Plateau). By Tuesday, the dryline looks to sharpen up a bit over our area. Though its positioning remains questionable this far out, right now it looks like the best moisture (and thus better rain chances - 10-30% right now) will be for the Eastern Permian Basin in particular. Such thunderstorm chances will continue Wednesday and Thursday as well. Severe weather concerns early next week remain questionable at this time, though it does look like deep-layer shear will increase somewhat as the shortwave passes north, favoring better storm organization. Highs remain in the 90s for most through the early portions of next week. Sprang && .AVIATION... (00Z TAFS) Issued at 633 PM CDT Thu May 29 2025 VFR conditions prevail at all terminals during the rest of this evening. However, strong to severe showers and thunderstorms are continuing across the area. Showers and thunderstorms are expected to leave the region around 03Z/04Z tonight. MVFR cigs are likely beginning around 08Z Friday morning and should return to VFR by early Friday afternoon. Brief periods of IFR cigs are possible for CNM and MAF during this timeframe, but have left out of TAFS due to uncertainty and brevity of these conditions. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 78 64 89 / 60 20 10 10 Carlsbad 64 79 64 88 / 30 20 30 30 Dryden 71 85 69 89 / 40 50 30 40 Fort Stockton 68 81 67 88 / 30 40 20 40 Guadalupe Pass 61 74 62 81 / 20 30 30 30 Hobbs 60 76 61 86 / 40 10 20 10 Marfa 63 79 61 81 / 50 60 40 60 Midland Intl Airport 64 79 66 88 / 40 20 10 10 Odessa 64 78 66 87 / 40 20 10 20 Wink 66 81 67 90 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....13 AVIATION...55
In the hours before
Local storm report, May 29, 6:40 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
640 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tstm Wnd Dmg 1 NNE Carlsbad 32.42N 104.23W
05/29/2025 Eddy NM Public
Multiple tree branches down near Main Street
on the east side of Carlsbad due to
thunderstorm wind gusts.
&&
KMLLocal storm report, May 29, 6:57 PM CDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
657 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Tstm Wnd Gst 2 SSE Lamesa 32.71N 101.94W
05/29/2025 M77 MPH Dawson TX Mesonet
Mesonet station 18 Lamesa 2SE.
&&
KMLLocal storm report, May 29, 7:19 PM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
719 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 4 SW Punkin Center 32.81N 102.11W
05/29/2025 M2.25 Inch Dawson TX Public
Report from mPING: Hen Egg+ (2.25 in.).
&&
KMLLocal storm report, May 29, 7:44 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
744 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Hail 4 W Luther 32.43N 101.53W
05/29/2025 E1.25 Inch Howard TX Public
Report from mPING: Half Dollar (1.25 in.).
&&
KMLLocal storm report, May 29, 8:12 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
812 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Tstm Wnd Dmg 3 WSW Mission Dorado 31.89N 102.33W
05/29/2025 Ector TX Public
Downed powerline near Hwy 191 near the Home
Depot reported by the public via social
media. Time was estimated by radar.
&&
KMLLocal storm report, May 29, 8:14 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
814 PM CDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM Hail 1 SE Big Spring 32.24N 101.47W
05/29/2025 M3.00 Inch Howard TX Public
Report from mPING: Tea Cup (3.00 in.).
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 54 min |
| May 29, 7:40 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 29, 7:58 PM CDT | Tornado Warning | MAF | Howard | 8 min |
| May 29, 8:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 66 min |
| May 29, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 26 min |
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 62 min |
| May 29, 9:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| May 29, 11:20 PM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| May 29, 11:20 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.